Heavy Rain, San Juan and Vicinity
- When
- June 4, 9:45 PM AST to 10:15 PM AST
- Where
- San Juan and Vicinity County, Carolina
- Reported by
- AWOS,ASOS,MESONET,ETC
A line of heavy showers moved across the San Juan Metro area producing gusty winds and low visibilities. The NWS ASOS site at Luis Munoz Marin International Airport recorded a gust of 53 mph at 2156 AST.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A line of heavy showers moved across the San Juan Metro area producing gusty winds and low visibilities. The NWS ASOS site at Luis Munoz Marin International Airport recorded a gust of 53 mph at 2156 AST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 4, 9:25 PM AST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
925 PM AST WED JUN 4 2003
.SHORT TERM UPDATE...
NO CHANGES MADE TO SHORT TERM FORECAST PRODUCTS TONIGHT. KEEPING AN
EYE ON SMALL AREA OF HEAVY SHOWERS WHICH HAS JUST RECENTLY DEVELOPED
ACROSS PARTS OF THE SAN JUAN METRO AREA. OTHERWISE...REMAINDER OF
NIGHT EXPECT SCATTERED SHOWERS EAST PR AND THE U.S. VIRGIN ISLANDS
AS MOISTURE BEGINS TO INCREASE SLOWLY FROM THE EAST. /DG
.500 PM DISCUSSION...
LESS ACTIVE WEATHER THAN YESTERDAY. SCATTERED SHOWERS ARE AFFECTING
THE MUNICIPALITIES OF MAYAGUEZ...ANASCO AND RINCON. TONIGHT CLEAR
SKIES WILL DOMINATE OUR SKIES THROUGH MIDNIGHT. AN INCREASE ON
MOISTURE IS EXPECTED AFTER MIDNIGHT WHEN A LOW LEVEL PERTURBATION
SOUTHEAST OF PUERTO RICO WILL CONTINUE TO MOVE WEST ACROSS THE
CARIBBEAN WATERS TONIGHT AND TOMORROW MORNING. WE SHOULD EXPECT AN
INCREASE ON SHOWERS TONIGHT FOR ST CROIX...SOUTHEAST AND SOUTH COAST
OF PUERTO RICO. ON THURSDAY MOISTURE LEFT BEHIND BY THIS SYSTEM WILL
COMBINE WITH UPPER LEVEL DYNAMIC ASSOCIATED TO THE UPPER LEVEL
TROUGH TO PRODUCE MORE ACTIVE WEATHER AFTERNOONS.
.SJU...
.PR...NONE.
.VI...NONE.
EQUIPMENT: WSR-88D CHANNEL 2 HAD PREVENTATIVE MAINTENANCE PERFORMED
MONDAY MORNING. CHANNEL 1 STILL INOPERATIVE. SOME REPLACEMENT
PARTS FOR ITS TRANSMITTER HAVE ARRIVED AND OTHERS ARE STILL ON ORDER.
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).PRZ001>013-VIZ001-002-AMZ710>750-042200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 605 AM AST WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS SOME OF THEM VERY HEAVY ARE POSSIBLE...MAINLY OVER THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON AND EARLY EVENING. CONSEQUENTLY MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .WEDNESDAY THROUGH MONDAY...SIMILAR WEATHER PATTERN WILL CONTINUE WITH THE POSSIBILITY OF SOME URBAN AND SMALL STREAM FLOODING IN THE AFTERNOON INTERIOR AND WEST SECTIONS ESPECIALLY THURSDAY AND FRIDAY. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED PASSING SHOWERS ARE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .WEDNESDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365192.